MAUDE Adverse Event Report: ETHICON INC. PROLENE MESH 2INX12IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE MESH 2INX12IN; MESH, SURGICAL, POLYMERIC
Model Number PMXL
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Fistula (1862); Incontinence (1928); Unspecified Infection (1930); Pain (1994); Perforation (2001); Burning Sensation (2146); Distress (2329); Obstruction/Occlusion (2422)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Do you know the product code or lot number of the ethicon mesh used? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form attached.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).This medwatch report is in response to receipt of maude event report: mw5113272.
 
Event or Problem Description
It was reported that a patient underwent a pelvic organ prolapse with transabdominal procedure on an unknown date in 2008 and mesh was implanted.The patient reported that the infected mesh was found to have eroded into the bowel causing a fistula and the bowel to perforate.Following the procedure, the patient reported waking up with an ileostomy bag which was reported to be given to her to save her life.The patient further reported spending a month in the hospital after that surgery.About four days after discharge, the patient reported that her body rejected a colonic stent that was put in to help with widening colon until ileostomy bag could be reversed.The patient spent another week in the hospital after that.The patient had the ileostomy bag for five months and reported non-stop stoma burns from the way the ileostomy was situated and also had a very high output bag.The patient underwent reversal of ileostomy on an unknown date and spent over a week and a half in the hospital.The patient reported being admitted again with pain and found out there was a blockage and other unspecified concerns.The blockage was treated in hospital and it was then decided to perform an open low anterior resection with a portion of rectum removal for a contained rectal perforation and pelvic pain.The patient reported being in the hospital again for a month.The patient is still in pain, taking gabapentin 900 mg x 3, experiencing bladder incontinence and is scheduled for a sigmoidoscopy for bowel voiding issues.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 3/1/2023.Additional information: a1, a3, d1, d4, e1 date sent to the fda: 3/1/2023.Corrected information: g4 (510k).
 
Additional Manufacturer Narrative
Date sent to the fda: 3/23/2023.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.

Brand Name
PROLENE MESH 2INX12IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15978029
Report Number2210968-2022-10253
Device Sequence Number20298226
Product Code FTL
UDI-Device Identifier10705031049062
UDI-Public10705031049062
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model NumberPMXL
Device Catalogue NumberPMXL
Device Lot NumberXLB885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer02/23/2023
03/13/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/01/2023
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale